Nebraska, 2025

High Wind in Nebraska, December 19, 2025

December 19, 2025 · NWS CYS · 5 events in 5 counties and zones

A potent jet stream moved over Wyoming and the high plains of western Nebraska resulting in another round of strong gusty winds for the region. Gusts around 60 MPH were common near the Wyoming border.

Where it happened

Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

A potent jet stream moved over Wyoming and the high plains of western Nebraska resulting in another round of strong gusty winds for the region. Gusts around 60 MPH were common near the Wyoming border.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Dec 19, 10:20 AM MST, 2 minutes earlier. Its key messages:

  • A PARTICULARLY DANGEROUS SITUATION RED FLAG WARNING HAS BEEN ISSUED FOR PORTIONS OF THE SOUTHERN LARAMIE RANGE AND FOOTHILLS THROUGH LARAMIE COUNTY FOR EXTREME AND RAPID WILDFIRE SPREAD.
  • Another high wind event is ongoing across the CWA with most of the region expected to see strong wind gusts in excess of 60-85 mph, with some higher gusts potentially for our wind prone locations.
  • High winds alongside low daytime relative humidities and a lack of moisture on fuels has prompted a Red Flag Warning for much of southeastern Wyoming and the Nebraska Panhandle.
  • A winter weather advisory is in effect for the Snowy and Sierra-Madre ranges for moderate amounts of mountain snowfall Friday evening through Saturday evening.
  • Breezy conditions are expected beyond Saturday across the CWA, but not nearly as significant as days prior.
Area forecast discussion, Dec 19, 10:20 AM MST, 2 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1020 AM MST Fri Dec 19 2025

.KEY MESSAGES...

- A PARTICULARLY DANGEROUS SITUATION RED FLAG WARNING HAS BEEN
  ISSUED FOR PORTIONS OF THE SOUTHERN LARAMIE RANGE AND
  FOOTHILLS THROUGH LARAMIE COUNTY FOR EXTREME AND RAPID
  WILDFIRE SPREAD.

- Another high wind event is ongoing across the CWA with most
  of the region expected to see strong wind gusts in excess of
  60-85 mph, with some higher gusts potentially for our wind
  prone locations.

- High winds alongside low daytime relative humidities and a
  lack of moisture on fuels has prompted a Red Flag Warning for
  much of southeastern Wyoming and the Nebraska Panhandle.

- A winter weather advisory is in effect for the Snowy and
  Sierra-Madre ranges for moderate amounts of mountain snowfall
  Friday evening through Saturday evening.

- Breezy conditions are expected beyond Saturday across the CWA,
  but not nearly as significant as days prior.

&&

.SHORT TERM /THROUGH SATURDAY NIGHT/...
Issued at 408 AM MST Fri Dec 19 2025

Like deja vu, once again we're on the precipice of a significant
high wind event across the CWA. Strong gusts are already ongoing
across our wind prone locations and through much of the I-80
corridor from Cheyenne west through Rawlins, with more locations
likely to see increased strong winds as the day presses on. The
700mb jet should really get howling here in a few hours as
models indicate speeds peaking around 90-95 knots aloft
alongside favorable subsidence to bring these winds to the
surface. Alongside this, high resolution guidance is showing the
inversion is coming down a bit lower than expected and back
around the 700-650 mb range, which may promote mountain waves
breaking similar to our last big event on Wednesday. If this
comes to fruition, gusts of 95 to even 100 mph can't be ruled
out once again.

Meanwhile, today's winds will also bring a notable increase in
temperatures compared to yesterday, with values already back in
the 40's to even 50's along the I-25 corridor, and should
continue to spread eastwards as westerly winds move over the
area. With this rise in temperatures east of the Laramie Range
alongside a lack of moisture, RH values will plummet back into
the teens and 20's. And with strong winds overspreading yet
again and fuels seeing no significant moisture, a Red Flag
Warning was necessary to account for the threat of significant
fire spread yet again. Working alongside our partners in the
SPC, we have identified a strip of critical fire weather
concerns, primarily along the foothills of the Laramie Range and
eastwards into Laramie County, where conditions may become
extreme for fire weather spread. Because of this, a Particularly
Dangerous Situation (PDS) Red Flag Warning was needed due to
the expected environment today. Any wildfires that occur in this
area will spread very, very rapidly. To put this in perspective,
our partners to the south at Boulder have issued a PDS warning
as well, with discussions on the similarity to conditions that
sparked the Marshall Fire several years ago.

Tonight a cold front moves across the region and will begin to
shutoff strong wind flow, but warnings remain in place for much
of Wyoming through this evening and into the morning hours
tomorrow. With this system will come a fresh batch of
precipitation including mountain snowfall and a rain/snow mix
across our lower elevation zones. While overall accumulations
should be on the lower side, some moderate amounts should occur
for the higher elevations of the Sierra-Madre and Snowy Ranges,
with a winter weather advisory for 5-10 inches out. Behind the
front, cooler temperatures return as highs drop back into the
30's to 40's on Saturday, with much calmer conditions expected
by the afternoon and evening as winds begin to settle.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
Issued at 222 PM MST Thu Dec 18 2025

Western ridging remains suppressed with Alaskan troughing attempting
to kink the flow and force some riding back into the western CONUS
by Sunday. Regardless flow remains primarily zonal through early
next week before it becomes more SW aloft. By Tuesday Pacific
troughing becomes so pronounced that the ridge axis shifts all the
way east of the Rockies and oriented from eastern Texas northwards
to Montana/the Dakotas. Current cluster analysis does show a number
of waves amid the SW flow between Sunday and next Thursday but for
one reason or another the associated moisture looks to remain well
west of us until Thursday, meaning no white Christmas for most
unless you live above 8,000ft where there is currently snowpack.
Temperatures also will not feel very winter/Christmas like with
daily highs ranging from the 40s and 50s on Sunday to 50s and 60s
for the work(holiday) week.

Now the question on everyone's mind... will we get an early
Christmas present from mother nature and see the wind machine turn
off? Somewhat surprisingly actually yes. While Sunday into Monday
looks to have at least a chance in the wind prones anything bleeding
into the adjacent areas and especially high plains along and east of
I25 looks much less of a slam dunk. Ensembles do show members with
700mb winds into the 50-60kt range but higher than 60kts seems tied
to mountain wave activity along the northern Laramie range up near
Douglas and Chugwater. Overall the fact that this will be SW flow
aloft and not westerly will likely limit the areas the see high
winds and should favor those northern areas more for this event (and
of course the wind prone area of Arlington.) As we get closer to the
event things should become clearer than the mud they currently are.
Beyond this weekend/early week wind however things look much more
pleasant with daily peak gusts in the wind prones likely in the 40-
50mph range and adjacent areas seeing gusts only up to 30mph.

&&

.AVIATION /18Z TAFS THROUGH 18Z SATURDAY/...
Issued at 1020 AM MST Fri Dec 19 2025

Strong winds will impact all terminals across the CWA at varying
times and intensity through most of this TAF period. Expect gusts to
around 60 to 70 knots, possibly higher, through about 06Z Saturday
along with LLWS impacting aviation operations. Thereafter, winds will
be on the downward trend to less than 25 knots, strongest for
terminals west of I-25, while the NE Panhandle terminals drop to
less than 15 knots. For CIGs and VIS, VFR conditions will prevail
across all terminals through this evening. Overnight, a front will
drop south and increase chances of precipitation, so CIGs and VIS
may drop to MVFR or lower which will round out this TAF period.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Red Flag Warning until midnight MST tonight for WYZ417-418-
     429>433.
     High Wind Warning until 11 PM MST this evening for WYZ102-108-
     119.
     High Wind Warning until 5 AM MST Saturday for WYZ101-103-
     105>107-109-113-115-117-118.
     High Wind Warning until 11 AM MST Saturday for WYZ104-110-116.
     Winter Weather Advisory from 8 PM this evening to 8 PM MST
     Saturday for WYZ112-114.
NE...Red Flag Warning until midnight MST tonight for NEZ434>437.
     High Wind Warning until 5 PM MST this afternoon for NEZ002-003.
     High Wind Warning until 11 PM MST this evening for NEZ019-020-
     054-095-096.

&&

SHORT TERM...CG
LONG TERM...WFOCYS
AVIATION...RZ
Hazardous weather outlook, Dec 18, 2:22 PM MST, 20 hours before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
222 PM MST Thu Dec 18 2025

NEZ002-003-019>021-054-055-095-096-WYZ101>119-192130-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
222 PM MST Thu Dec 18 2025

This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

- Red Flag Warnings are in effect this afternoon for southeastern
  portions of our CWA due to breezy conditions combined with low
  RH values, while we may not reach critical conditions, dry
  grasses plus strong winds may fuel rapid fire growth/spread.

- High Wind Warnings have been issued for much of the region this
  evening through Friday into Saturday.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

- Additional Red Flag Warnings have been issued for Friday due to
  dry grasses, low RH values, and strong winds.

- Breezy conditions are expected beyond Saturday across the CWA,
  but not as significant as days prior.

.Spotter information statement...

Spotter activation will not be needed.

In the hours before

Local storm report, Dec 19, 7:39 AM MST, 2 hours 43 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
739 AM MST Fri Dec 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 AM     Non-Tstm Wnd Gst 1 NW Cheyenne           41.15N 104.80W
12/19/2025  M62 MPH          Laramie            WY   ASOS

            ASOS station KCYS Cheyenne Airport - Cys.

0643 AM     Non-Tstm Wnd Gst 4 W Laramie             41.32N 105.67W
12/19/2025  M60 MPH          Albany             WY   ASOS

            ASOS station KLAR Laramie Airport - Lar.

0636 AM     Non-Tstm Wnd Gst 1 S Glenrock            42.84N 105.86W
12/19/2025  M60 MPH          Converse           WY   Mesonet

            Mesonet station KDRC 1.4 S Glenrock (WYDOT).

0636 AM     Non-Tstm Wnd Gst 1 SSE Bordeaux          41.93N 104.94W
12/19/2025  M61 MPH          Platte             WY   Mesonet

            Mesonet station KBRX 1.4 S Bordeaux (WYDOT).

0636 AM     Non-Tstm Wnd Gst 14 WNW Laramie          41.40N 105.82W
12/19/2025  M72 MPH          Albany             WY   Mesonet

            Mesonet station WY27 14.5 SW Bosler (WYDOT).

0630 AM     Non-Tstm Wnd Gst 3 N Douglas             42.80N 105.38W
12/19/2025  M70 MPH          Converse           WY   ASOS

            ASOS station KDGW Douglas Airport - Dgw.

0626 AM     Non-Tstm Wnd Gst 11 SE Arlington         41.50N 106.05W
12/19/2025  M75 MPH          Albany             WY   Mesonet

            Mesonet station WY25 10.7 SE Arlington
            (WYDOT).

0615 AM     Non-Tstm Wnd Gst 6 S Douglas             42.67N 105.40W
12/19/2025  M65 MPH          Converse           WY   Mesonet

            Mesonet station EW6313 Douglas.

0604 AM     Non-Tstm Wnd Gst 4 NNW Warren Af Base    41.21N 104.90W
12/19/2025  M65 MPH          Laramie            WY   Mesonet

            Mesonet station GW6833 CHEYENNE.

0603 AM     Non-Tstm Wnd Gst 5 WSW Douglas           42.72N 105.49W
12/19/2025  M65 MPH          Converse           WY   Mesonet

            Mesonet station DW7426 Douglas.

0602 AM     Non-Tstm Wnd Gst 3 NW Elk Mountain       41.72N 106.45W
12/19/2025  M82 MPH          Carbon             WY   Mesonet

            Mesonet station WY19 2.9 NW Elk Mountain
            (WYDOT).

0556 AM     Non-Tstm Wnd Gst 3 NW Arlington          41.62N 106.24W
12/19/2025  M76 MPH          Carbon             WY   Mesonet

            Mesonet station WY22 2.7 NW Arlington
            (WYDOT).

0550 AM     Non-Tstm Wnd Gst 7 SSW Douglas           42.66N 105.42W
12/19/2025  M60 MPH          Converse           WY   Mesonet

            Mesonet station PC575 Wagonhound.

0550 AM     Non-Tstm Wnd Gst 9 ENE Woods Landing     41.17N 105.86W
12/19/2025  M66 MPH          Albany             WY   Mesonet

            Mesonet station FW4449 Laramie.

0516 AM     Non-Tstm Wnd Gst 6 SW South Greeley High 41.05N 104.89W
12/19/2025  M64 MPH          Laramie            WY   Mesonet

            Mesonet station KWYH 6.5 N Natural Fort
            (WYDOT).

0516 AM     Non-Tstm Wnd Gst 8 WSW Hillsdale         41.16N 104.61W
12/19/2025  M69 MPH          Laramie            WY   Mesonet

            Mesonet station WY46 9.7 E Cheyenne (WYDOT).

0516 AM     Non-Tstm Wnd Gst 7 WSW Warren Af Base    41.11N 104.97W
12/19/2025  M69 MPH          Laramie            WY   Mesonet

            Mesonet station WY39 6.7 W Warren Af Base
            (WYDOT).

0516 AM     Non-Tstm Wnd Gst 8 S Sibley Peak         42.32N 105.05W
12/19/2025  M70 MPH          Platte             WY   Mesonet

            Mesonet station WY1 8.4 S Sibley Peak
            (WYDOT).

0456 AM     Non-Tstm Wnd Gst 6 SW South Greeley High 41.05N 104.89W
12/19/2025  M63 MPH          Laramie            WY   Mesonet

            Mesonet station KWYH 6.5 N Natural Fort
            (WYDOT).

0456 AM     Non-Tstm Wnd Gst 8 S Sibley Peak         42.32N 105.05W
12/19/2025  M69 MPH          Platte             WY   Mesonet

            Mesonet station WY1 8.4 S Sibley Peak
            (WYDOT).

0456 AM     Non-Tstm Wnd Gst 3 ESE Elk Mountain      41.67N 106.37W
12/19/2025  M70 MPH          Carbon             WY   Mesonet

            Mesonet station WY20 2.5 SE Elk Mountain
            (WYDOT).

0456 AM     Non-Tstm Wnd Gst 7 NW Elk Mountain       41.75N 106.51W
12/19/2025  M76 MPH          Carbon             WY   Mesonet

            Mesonet station WY18 Halleck Ridge (WYDOT).

0452 AM     Non-Tstm Wnd Gst 13 NE Centennial        41.44N 105.96W
12/19/2025  M71 MPH          Albany             WY   Mesonet

            Mesonet station WY26 12.6 NE Centennial
            (WYDOT).

0442 AM     Non-Tstm Wnd Gst 8 WSW Hillsdale         41.16N 104.61W
12/19/2025  M63 MPH          Laramie            WY   Mesonet

            Mesonet station WY46 9.7 E Cheyenne (WYDOT).

0439 AM     Non-Tstm Wnd Gst 2 NE Rawlins            41.80N 107.20W
12/19/2025  M66 MPH          Carbon             WY   ASOS

            ASOS station KRWL 1 ENE Rawlins.

0432 AM     Non-Tstm Wnd Gst 12 WSW Warren Af Base   41.10N 105.07W
12/19/2025  M68 MPH          Laramie            WY   Mesonet

            Mesonet station WY38 11.8 S Federal (WYDOT).

0422 AM     Non-Tstm Wnd Gst 9 WNW Elk Mountain      41.74N 106.57W
12/19/2025  M73 MPH          Carbon             WY   Mesonet

            Mesonet station WY17 8.9 S Hanna (WYDOT).

0412 AM     Non-Tstm Wnd Gst 7 SW Federal            41.19N 105.20W
12/19/2025  M66 MPH          Laramie            WY   Mesonet

            Mesonet station WY48 7.4 SW Federal (WYDOT).

0332 AM     Non-Tstm Wnd Gst 3 NW Elk Mountain       41.72N 106.45W
12/19/2025  M71 MPH          Carbon             WY   Mesonet

            Mesonet station WY19 2.9 NW Elk Mountain
            (WYDOT).

0252 AM     Non-Tstm Wnd Gst 7 WSW Warren Af Base    41.11N 104.97W
12/19/2025  M69 MPH          Laramie            WY   Mesonet

            Mesonet station WY39 6.7 W Warren Af Base
            (WYDOT).

0252 AM     Non-Tstm Wnd Gst 11 SE Arlington         41.50N 106.05W
12/19/2025  M69 MPH          Albany             WY   Mesonet

            Mesonet station WY25 10.7 SE Arlington
            (WYDOT).

0242 AM     Non-Tstm Wnd Gst 12 WSW Warren Af Base   41.10N 105.07W
12/19/2025  M71 MPH          Laramie            WY   Mesonet

            Mesonet station WY38 11.8 S Federal (WYDOT).

0222 AM     Non-Tstm Wnd Gst 7 NW Elk Mountain       41.75N 106.51W
12/19/2025  M62 MPH          Carbon             WY   Mesonet

            Mesonet station WY18 Halleck Ridge (WYDOT).

0222 AM     Non-Tstm Wnd Gst 7 ESE Arlington         41.55N 106.09W
12/19/2025  M73 MPH          Carbon             WY   Mesonet

            Mesonet station WY24 6.9 E Arlington
            (WYDOT).

0216 AM     Non-Tstm Wnd Gst 8 S Sibley Peak         42.32N 105.05W
12/19/2025  M60 MPH          Platte             WY   Mesonet

            Mesonet station WY1 8.4 S Sibley Peak
            (WYDOT).

0216 AM     Non-Tstm Wnd Gst 3 NW Elk Mountain       41.72N 106.45W
12/19/2025  M60 MPH          Carbon             WY   Mesonet

            Mesonet station WY19 2.9 NW Elk Mountain
            (WYDOT).

0216 AM     Non-Tstm Wnd Gst 13 NE Centennial        41.44N 105.96W
12/19/2025  M65 MPH          Albany             WY   Mesonet

            Mesonet station WY26 12.6 NE Centennial
            (WYDOT).

0206 AM     Non-Tstm Wnd Gst 5 NW Arlington          41.64N 106.29W
12/19/2025  M60 MPH          Carbon             WY   Mesonet

            Mesonet station WY21 5.5 NW Arlington
            (WYDOT).

0206 AM     Non-Tstm Wnd Gst 5 E Buford              41.10N 105.21W
12/19/2025  M65 MPH          Laramie            WY   Mesonet

            Mesonet station WY29 4.8 E Buford (WYDOT).

0206 AM     Non-Tstm Wnd Gst 3 NW Arlington          41.62N 106.24W
12/19/2025  M71 MPH          Carbon             WY   Mesonet

            Mesonet station WY22 2.7 NW Arlington
            (WYDOT).

&&
Local storm report, Dec 19, 9:29 AM MST, 53 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
929 AM MST Fri Dec 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0856 AM     Non-Tstm Wnd Gst 2 E Arlington           41.59N 106.18W
12/19/2025  M62 MPH          Carbon             WY   Dept of Highways

            Mesonet station WY23 1.6 E Arlington
            (WYDOT).

0856 AM     Non-Tstm Wnd Gst 11 SE Arlington         41.50N 106.05W
12/19/2025  M63 MPH          Albany             WY   Dept of Highways

            Mesonet station WY25 10.7 SE Arlington
            (WYDOT).

0856 AM     Non-Tstm Wnd Gst 13 NE Centennial        41.44N 105.96W
12/19/2025  M65 MPH          Albany             WY   Dept of Highways

            Mesonet station WY26 12.6 NE Centennial
            (WYDOT).

0856 AM     Non-Tstm Wnd Gst 3 NW Arlington          41.62N 106.24W
12/19/2025  M66 MPH          Carbon             WY   Dept of Highways

            Mesonet station WY22 2.7 NW Arlington
            (WYDOT).

0856 AM     Non-Tstm Wnd Gst 7 ESE Arlington         41.55N 106.09W
12/19/2025  M70 MPH          Carbon             WY   Dept of Highways

            Mesonet station WY24 6.9 E Arlington
            (WYDOT).

0856 AM     Non-Tstm Wnd Gst 3 NW Elk Mountain       41.72N 106.45W
12/19/2025  M73 MPH          Carbon             WY   Dept of Highways

            Mesonet station WY19 2.9 NW Elk Mountain
            (WYDOT).

0856 AM     Non-Tstm Wnd Gst 14 WNW Laramie          41.40N 105.82W
12/19/2025  M75 MPH          Albany             WY   Dept of Highways

            Mesonet station WY27 14.5 SW Bosler (WYDOT).

0852 AM     Non-Tstm Wnd Gst 3 ESE Elk Mountain      41.67N 106.37W
12/19/2025  M64 MPH          Carbon             WY   Dept of Highways

            Mesonet station WY20 2.5 SE Elk Mountain
            (WYDOT).

0846 AM     Non-Tstm Wnd Gst 9 WNW Elk Mountain      41.74N 106.57W
12/19/2025  M69 MPH          Carbon             WY   Dept of Highways

            Mesonet station WY17 8.9 S Hanna (WYDOT).

0845 AM     Non-Tstm Wnd Gst 3 N Douglas             42.80N 105.38W
12/19/2025  M71 MPH          Converse           WY   ASOS

            ASOS station KDGW Douglas Airport - Dgw.

0836 AM     Non-Tstm Wnd Gst Gun Barrel              41.44N 104.34W
12/19/2025  M62 MPH          Laramie            WY   Dept of Highways

            Mesonet station KGUN Gun Barrel (WYDOT).

0832 AM     Non-Tstm Wnd Gst 1 SSE Bordeaux          41.93N 104.94W
12/19/2025  M61 MPH          Platte             WY   Dept of Highways

            Mesonet station KBRX 1.4 S Bordeaux (WYDOT).

0830 AM     Non-Tstm Wnd Gst 6 S Douglas             42.67N 105.40W
12/19/2025  M58 MPH          Converse           WY   Mesonet

            Mesonet station EW6313 Douglas.

0826 AM     Non-Tstm Wnd Gst 8 S Chugwater           41.65N 104.85W
12/19/2025  M71 MPH          Laramie            WY   Dept of Highways

            Mesonet station WY40 7.5 S Chugwater
            (WYDOT).

0826 AM     Non-Tstm Wnd Gst 7 NW Elk Mountain       41.75N 106.51W
12/19/2025  M80 MPH          Carbon             WY   Dept of Highways

            Mesonet station WY18 Halleck Ridge (WYDOT).

0809 AM     Non-Tstm Wnd Gst 1 NW Cheyenne           41.15N 104.80W
12/19/2025  M60 MPH          Laramie            WY   ASOS

            ASOS station KCYS Cheyenne Airport - Cys.

0807 AM     Non-Tstm Wnd Gst 9 SSE Gun Barrel        41.33N 104.27W
12/19/2025  M61 MPH          Laramie            WY   AWOS

            AWOS station K1AW Alpha.

0806 AM     Non-Tstm Wnd Gst 5 NW Arlington          41.64N 106.29W
12/19/2025  M60 MPH          Carbon             WY   Dept of Highways

            Mesonet station WY21 5.5 NW Arlington
            (WYDOT).

0806 AM     Non-Tstm Wnd Gst 8 S Sibley Peak         42.32N 105.05W
12/19/2025  M68 MPH          Platte             WY   Dept of Highways

            Mesonet station WY1 8.4 S Sibley Peak
            (WYDOT).

0805 AM     Non-Tstm Wnd Gst 9 ENE Woods Landing     41.17N 105.86W
12/19/2025  M58 MPH          Albany             WY   Mesonet

            Mesonet station FW4449 Laramie.

0804 AM     Non-Tstm Wnd Gst 2 NE Rawlins            41.80N 107.20W
12/19/2025  M64 MPH          Carbon             WY   ASOS

            ASOS station KRWL 1 ENE Rawlins.

0646 AM     Non-Tstm Wnd Gst 1 SSW Warren Af Base    41.13N 104.87W
12/19/2025  M59 MPH          Laramie            WY   AWOS

            AWOS station KFEW FE Warren AFB - FEW.

0619 AM     Non-Tstm Wnd Gst 2 NE Rawlins            41.80N 107.20W
12/19/2025  M64 MPH          Carbon             WY   ASOS

            ASOS station KRWL 1 ENE Rawlins.

&&

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 high wind. Local standard time, as filed.

High Wind, Box Butte

When
December 19, 10:22 AM MST to 8:15 PM MST
Where
Box Butte forecast zone
Measured
64 kt (74 mph) measured gust
Reported by
ASOS
Coordinates
42.220, -103.086 (the zone’s center; the record gives no point)

Alliance Airport ASOS reported several strong wind gusts over 60 MPH.

High Wind, North Sioux

When
December 19, 11:24 AM MST
Where
North Sioux forecast zone
Measured
57 kt (66 mph) measured gust
Reported by
RAWS
Coordinates
42.488, -103.759 (the zone’s center; the record gives no point)

Montrose RAWS reported a brief gust of 66 MPH.

High Wind, Banner

When
December 19, 12:24 PM MST to 1:39 PM MST
Where
Banner forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
AWOS
Coordinates
41.546, -103.710 (the zone’s center; the record gives no point)

Most observation sites across Banner County reported gusts over 58 MPH. Peak gust of 61 MPH measured at Bravo, near Harrisburg Nebraska.

High Wind, Scotts Bluff

When
December 19, 12:36 PM MST to 12:55 PM MST
Where
Scotts Bluff forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
41.851, -103.708 (the zone’s center; the record gives no point)

Scottsbluff Airport reported a few strong wind gusts of 58 MPH.

High Wind, Kimball

When
December 19, 1:50 PM MST
Where
Kimball forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
AWOS
Coordinates
41.198, -103.715 (the zone’s center; the record gives no point)

Peak gust measured at Foxtrot AWOS site near Dix Nebraska.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2025Every state in 2025This day in weather historyWarnings in Nebraska, December 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1299913, 1299918, 1299916, 1299914, 1299917.